MAUDE Adverse Event Report: DEPUY MITEK LLC US TUNNEL DILATOR 10.5MM *EA; ACCESSORIES, ARTHROSCOPIC

DEPUY MITEK LLC US TUNNEL DILATOR 10.5MM *EA; ACCESSORIES, ARTHROSCOPIC
Catalog Number 219412
Medical Device Problem Codes Break (1069); Degraded (1153)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11.Additional narrative: investigation summary: the product was returned to depuy synthes for evaluation.Visual inspection found that, with a microscope, the returned device showed signs of wear, traces of foreign matter and marks of sterilization around the cannula.No other anomalies were noted.The overall complaint was confirmed as the observed condition of the tunnel dilator 10.5mm *ea would have contributed to the complained device issue.Based on the investigation findings, the potential cause was traced to improper maintenance, cleaning, and sterilization, as well as debris and wear from previous procedures.The observed condition is consistent with continuous use and wear of the device.Proper handling and adherence to the device's approved use diminish the risk of failure.In addition, the instructions for use (ifu) states: ¿highly alkaline conditions can damage products with aluminum parts.Complex devices, such as those with tubes, hinges, retractable features, matted surfaces, and textured surface finishes, require special attention during cleaning.Manual pre-cleaning of such device features is required before automated cleaning processes.Avoid exposing instruments to hypochlorite solutions, as these will promote corrosion.End of useful instrument life is generally determined by wear or damage from handling or surgical use.Inspect instruments between uses to verify proper functioning.¿ based on the lot numbers of the returned devices, most have been in the field for more than three years; therefore, evidence of wear is expected.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Event or Problem Description
It was reported that the tunnel dilator 10.5mm-5 to 120mm had rust.During in-house engineering evaluation it was determined that the device showed signs of wear, traces of foreign matter and marks of sterilization around the cannula.It was not reported if the device was used in a surgical procedure.There were no reports of injuries, medical intervention, or prolonged hospitalization.The exact date of the event was not reported; however, it was reported that the event occurred in 2026.All available information has been disclosed.No additional information could be provided.

Common Device Name
ACCESSORIES, ARTHROSCOPIC
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 02767
9083863534
MDR Report Key25279322
Report Number1221934-2026-02174
Device Sequence Number21328657
Product Code NBH
UDI-Device Identifier10886705006373
UDI-Public(01)10886705006373(10)22R01
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number219412
Device Lot Number22R01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2026
Initial Report FDA Received Date05/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown